Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Why am I feeling shortness of breath, tiredness and indigestion after taking imdur and metoprolol 25 mg?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 726 Questions
Female 52 yrs old, no smoke, overweight, diabetic, taking lisinopril for hbp, and chlos meds, otherwise healthy, Had a stent in April - 95% block, no prior heart history, another stent in July 85 % block, didn not communicate well with cardio...............dr put me on imdur and metoprolol 25 mg 1 am and 1 pm, not sure why was on meds...changed dr, had new tests echo and 24 hr monitor, echo normal, monitor shows abnormal v tach..side affects from meds very bad..weak, tired, short breath, flutter heart, indigestion, blurry vision,...dr changed to metorpolol succ 50 mg and lowered imur to 1/2 pill on my request. What would happen if I just quit taking the beta blockers..or how long will I have to take them...side effects worst than alternative!!
Posted Wed, 7 Nov 2012 in Medicines and Side Effects
Answered by Dr. Kulbir Singh 4 hours later
Hello and thanks for posting the query
Your treating doctor has prescribed a good and effective medication as per the symptoms and procedure you have explained in the query. But as you are facing side effects of medicine like indigestion, tiredness and weakness, we have a lot of options to alter the medication. Now coming to your queries:
1. Beta Blockers: Beta blockers are indicated in Hypertension, angina and Ventricular Tachycardia (in Holter). You have all of them, a good and right choice of medicine. Since you have are presenting with side effects of the medicine, we have other options; calcium channel blockers like verapamil and dilzem. They are equally effective in controlling heart flutter or ventricular tachycardia. If needed another medicine can be add to control Blood pressure. You have to continue the medications till the Ventricular tachycardia episode quits.

2. Imdur: It contains Isosorbide Mononitrate and reduces the occurrence of angina by dilating the blood vessels and finally reduces the blood pressure. Since you have shortness of breath you cannot take a chance of stopping the medications, it can be related to heart unless proved.

Some measures you can take to control your symptoms are:
1. Reduce your weight and maintain it according to your height.
2. Keep your blood sugar level in control. Check your HbA1c every 3 monthly, it should be less than 7.5.
3. Avoid all fatty, oily and sugary food products. Use sugar free products.
4. Take baked food as much as you can.
5. Do regular exercise as much your body allows you. You can do it twice a day.
6. Keep your lipid profile components in control.

You are 52 and young as a cardiac patient, so by reducing the risk factors you can reduce the chances of occurrence of Coronary Artery Disease and need not to again go for the stunting procedure.

In my opinion consult your doctor again and tell about your condition and discuss it. I am sure your doctor will help you and alter your medication as per your need.
Hope I have answered your query. Write again if have other related queries.
Best Wishes and get well soon.
Dr. Kulbir Singh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor